Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 125, NWS Milwaukee, WI

July 25, 2005Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2005, 1:57 PM CDT for Rock County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 1:57 PM CDT (18:57 UTC)
Expired
Jul 25, 2005, 2:31 PM CDT
In force
34 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 251857
SVRMKX
WIC105-251945-
/O.NEW.KMKX.SV.W.0125.050725T1857Z-050725T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
157 PM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 245 PM CDT

* AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ORFORDVILLE...OR ABOUT NEAR BRODHEAD...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORFORDVILLE AROUND 205 PM CDT...
  FOOTVILLE AROUND 215 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4269 8935 4251 8936 4254 8902 4279 8906

$$

MK
2 follow-up statements
000 
WWUS53 KMKX 251906
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
206 PM CDT MON JUL 25 2005

WIC105-251945-
/O.CON.KMKX.SV.W.0125.000000T0000Z-050725T1945Z/
ROCK-
206 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR ROCK
COUNTY...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NEWARK...OR ABOUT 8 MILES SOUTHEAST OF BRODHEAD...MOVING
EAST AT 10 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HANOVER BY 210 PM CDT...
  AFTON BY 230 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

VERY HEAVY RAINFALL IS ASSOCIATED WITH THIS STORM WITH UP TO 2 INCHES
POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY WITH THIS STORM.

LAT...LON 4267 8928 4261 8934 4251 8936 4250 8910
      4260 8907

$$

GEHRING
000 
WWUS53 KMKX 251931
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
231 PM CDT MON JUL 25 2005

WIC105-251938-
/O.CAN.KMKX.SV.W.0125.000000T0000Z-050725T1945Z/
ROCK-
231 PM CDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY IS CANCELLED...

A LARGE THUNDERSTORM OVER CENTRAL ROCK COUNTY HAS WEAKENED BELOW
SEVERE LIMITS. HOWEVER...VERY HEAVY RAIN WILL STILL FALL WITH THIS
STORM AS IT MOVES NORTHEAST ACROSS JANESVILLE THROUGH 3 PM. 
RAINFALL AMOUNTS UP TO 2 INCHES IS POSSIBLE. URBAN AND SMALL
STREAM FLOODING IS LIKELY. 


LAT...LON 4267 8928 4261 8934 4251 8936 4250 8910
      4260 8907

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:25 AM CDT, 10 hours 32 minutes earlier.

Area forecast discussion, Jul 25, 3:25 AM CDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CDT MON JUL 25 2005

.DISCUSSION...FORECAST FOCUS ON CONVECTION TODAY AND TNGT.

H8 LLJ WILL SHIFT EWD TODAY INTO WRN WI. GFS HAS A MORE EWD
PLACEMENT OF LLJ WITH VRY HIGH HELICITY VALUES. WITH SFC WRM FNT
APPCH TODAY CONCERN FOR STG/SVR TSTMS IS THERE....ESP SC WI. NAM
SHOWS A BAND OF FOCUSED EHI VALUES CLOSE TO PROGDS WRM FNTL POSN THIS
AFTN. SPC HAS ALSO MENTIONED CONCERN FOR SUPERCELL DEVLOPMENT INTO
PARTS OF WRN WI. MODELS ALL SHOWING SOME CONSENSUS FOR SC WI THIS
AFTN WRT QPF CLOSER TO THE NW-SE ORIENTED WRM FNT AND WHERE LLJ WILL
AID IN INFLOW. PER BUFKIT...HIGHEST EHI VALUES NW OF MSN. WILL GO
WITH HIGH END CHC POPS TODAY...NOT TOO FAR OFF FROM GOING POPS. WITH
MRNG ACTIVITY ALREADY UNDERWAY IN WRN CWA WILL GO WITH SCT WORDING
THERE.

GFS/NAM CLOSE WITH SFC LOW POSN AT 00Z TUE ACRS NRN IA/SRN MN WITH
WRM FNT INTO SW WI. SFC LOW PROGGD TO TREK ACRS CNTRL/SRN WI TNGT
AND DRAG ASSOC COLD FRONT WITH IT...SO REALLY A ONE/TWO PUNCH TODAY
WITH THE LLJ/WRM FNT TODAY AND THEN TRANSITIONING TO A SQUALL LINE
TNGT ALONG AND AHEAD OF COLD FRONT. TIMING OF FRONT NOT THE BEST...
HOWEVER UPR SUPPORT SHOULD BE IN PLACE WITH A FAIRLY DECENT SHORT
WAVE AND SOME UPR DVRG NOTED FROM H2/H3 PROGS. PRECIPITABLE WATER
VALUES OVER 2....SO POTENTIAL FOR SOME MORE BENEFICIAL RAINFALL.

WILL KEEP A MRNG POP ON TUE...BUT GFS/NAM TAKE FRONT PRETTY FAR
SOUTH RATHER QUICKLY SO WENT DRY FROM TUE AFTN RIGHT INTO FRI WITH
COOLER AND DRIER AIR TAKING HOLD.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 25, 4:36 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-261000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
436 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS
TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME
SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW TORNADOES
POSSIBLE. TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD
PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS...ESPECIALLY IN URBAN
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-261000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
436 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS
TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL
BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW WATER
SPOUTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

DAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:19 PM CDTSevere Thunderstorm WarningMKXIowa38 min
Jul 25, 1:13 PM CDTSevere Thunderstorm WarningMKXGreen, Rock47 min
Jul 25, 2:39 PM CDTTornado WarningMKXRock36 min
Jul 25, 3:09 PM CDTTornado WarningMKXWalworth14 min
Jul 25, 3:48 PM CDTSevere Thunderstorm WarningMKXRock42 min
Jul 25, 3:54 PM CDTTornado WarningMKXRock36 min
Jul 25, 4:11 PM CDTSevere Thunderstorm WarningMKXWalworth54 min
Jul 25, 4:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane45 min
Jul 25, 5:19 PM CDTTornado WarningMKXColumbia26 min
Jul 25, 5:36 PM CDTTornado WarningMKXDodge30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.